Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 48, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 17, 2016, 10:55 AM CDT for 6 counties in Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2016, 10:55 AM CDT (15:55 UTC)
- Expired
- Mar 17, 2016, 11:37 AM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 3.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
946
WUUS54 KSHV 171555
SVRSHV
ARC027-057-073-081-091-099-171700-
/O.NEW.KSHV.SV.W.0048.160317T1555Z-160317T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 AM CDT THU MAR 17 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COLUMBIA COUNTY IN SOUTHWESTERN ARKANSAS...
NORTHEASTERN LAFAYETTE COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
CENTRAL MILLER COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTHWESTERN NEVADA COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTHEASTERN HEMPSTEAD COUNTY IN SOUTHWESTERN ARKANSAS...
* UNTIL NOON CDT
* AT 1055 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GENOA...OR 10
MILES EAST OF TEXARKANA...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TEXARKANA...MAGNOLIA...STAMPS...WALDO...LEWISVILLE...FOUKE...BUCKNER...
ROSSTON...GARLAND...WILLISVILLE...BODCAW...GENOA...MOUNT VERNON...PATMOS...
FERGUSON...PINEY GROVE...BETHEL...SPIRIT LAKE...MCKAMIE AND HOMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3366 9326 3327 9322 3326 9397 3356 9394
TIME...MOT...LOC 1555Z 265DEG 32KT 3344 9383
HAIL...1.00IN
WIND...60MPH
$$
132 follow-up statements
344
WWUS54 KSHV 171618
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 AM CDT THU MAR 17 2016
ARC081-171627-
/O.CAN.KSHV.SV.W.0048.000000T0000Z-160317T1700Z/
LITTLE RIVER AR-
1118 AM CDT THU MAR 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LITTLE RIVER
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3366 9326 3327 9322 3327 9393 3361 9356
TIME...MOT...LOC 1617Z 265DEG 31KT 3342 9363
$$
ARC027-057-073-091-099-171700-
/O.CON.KSHV.SV.W.0048.000000T0000Z-160317T1700Z/
COLUMBIA AR-LAFAYETTE AR-MILLER AR-NEVADA AR-HEMPSTEAD AR-
1118 AM CDT THU MAR 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHWESTERN COLUMBIA...NORTHEASTERN LAFAYETTE...EAST CENTRAL
MILLER...SOUTHWESTERN NEVADA AND SOUTHEASTERN HEMPSTEAD COUNTIES...
AT 1117 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEWISVILLE...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAGNOLIA...STAMPS...WALDO...LEWISVILLE...BUCKNER...ROSSTON...GARLAND...
WILLISVILLE...BODCAW...MOUNT VERNON...PATMOS...PINEY GROVE...BETHEL...
LAMARTINE...SPIRIT LAKE...FALCON...MOUNT MORIAH...WATERLOO AND MCKAMIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3366 9326 3327 9322 3327 9393 3361 9356
TIME...MOT...LOC 1617Z 265DEG 31KT 3342 9363
HAIL...1.00IN
WIND...60MPH
$$
13731
WWUS54 KSHV 171637
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1137 AM CDT THU MAR 17 2016
ARC027-057-073-091-099-171647-
/O.CAN.KSHV.SV.W.0048.000000T0000Z-160317T1700Z/
COLUMBIA AR-LAFAYETTE AR-MILLER AR-NEVADA AR-HEMPSTEAD AR-
1137 AM CDT THU MAR 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLUMBIA...
NORTHEASTERN LAFAYETTE...EAST CENTRAL MILLER...SOUTHWESTERN NEVADA
AND SOUTHEASTERN HEMPSTEAD COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3366 9326 3327 9322 3327 9393 3361 9356
TIME...MOT...LOC 1636Z 265DEG 32KT 3344 9342
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 6:59 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Mar 17, 6:59 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 659 AM CDT THU MAR 17 2016 .AVIATION... A WEAK SFC FRONT EXTENDS FROM CNTRL TX ESE INTO DEEP E TX AND CNTRL LA THIS MORNING...WITH THE BNDRY EXPECTED TO REMAIN NEARLY STATIONARY OR DRIFT SLIGHTLY N TODAY TO NEAR/JUST S OF THE I-20 CORRIDOR. MVFR CIGS HAVE DEVELOPED OVER N AND ECNTRL TX NEAR THIS FRONT THIS MORNING...AND WILL AFFECT THE TYR/GGG TERMINALS THIS MORNING BUT MAY SCATTER OUT/LIFT BY LATE MORNING. AREAS OF VLIFR CIGS/FG HAVE DEVELOPED OVER SE TX/SRN AND CNTRL LA...INCLUDING THE LFK TERMINAL CLOSER TO THE FRONT...AND COULD LINGER THROUGH MUCH OF THE MORNING BEFORE LIFTING. SHOULD SEE SCT CONVECTION DEVELOP/SPREAD E FROM N TX ALONG/N OF THE FRONT TODAY...AFFECTING THE AREA TERMINALS LATER THIS MORNING THROUGH MUCH OF THE AFTERNOON. GIVEN THE LOW CONFIDENCE OF COVERAGE/TIMING...HAVE PREVAILED MENTION OF VCTS FOR THE AFFECTED TERMINALS...WITH THE CONVECTION EXPECTED TO DIMINISH FROM W TO E LATER THIS AFTERNOON/EVENING. ADDITIONAL REDEVELOPMENT WILL BE POSSIBLE NEAR THE FRONT OVERNIGHT...AS THE FRONT LIFTS SLOWLY N TO THE I-20 CORRIDOR. CIGS SHOULD BECOME LOW MVFR/IFR NEAR/S OF THE FRONT LATE...WITH AREAS OF FG AGAIN POSSIBLE MAINLY OVER DEEP E TX/NCNTRL LA. ENE WINDS 6-10KTS TODAY WILL BECOME E AND DIMINISH TO LESS THAN 5KTS AFTER 00Z. /15/ && .PREV DISCUSSION... /ISSUED 246 AM CDT THU MAR 17 2016/ DISCUSSION... A WEAK SURFACE BOUNDARY EXTENDING ACROSS DEEP EAST TEXAS TOWARD MONROE WILL BE THE FOCUS FOR CONVECTION LATER TODAY. DESPITE MAINLY ZONAL FLOW ACROSS THE REGION...AN UPPER-LEVEL DISTURBANCE MOVING ACROSS THE REGION IN THE VICINITY OF THE NEARLY STATIONARY FRONTAL BOUNDARY WILL GENERATE SUFFICIENT LIFT TO ALLOW FOR SHOWERS AND THUNDERSTORMS. INSTABILITY WILL BE ENHANCED BY SUFFICIENT MOISTURE SOUTH OF THE FRONTAL BOUNDARY. THE MAIN THREAT WILL BE HAIL...WITH DAMAGING WINDS A SECONDARY THREAT. THE STRONGEST CONVECTION WILL LIKELY OCCUR DURING THE AFTERNOON HOURS AS THE BOUNDARY LAYER DESTABILIZES. RAINFALL TOTALS WILL AVERAGE AN INCH OR LESS TODAY MAINLY ALONG AND SOUTH OF INTERSTATE 20. HOWEVER...ISOLATED AMOUNTS OF AS HIGH AS 2 INCHES MAY BE POSSIBLE IN THE STRONGER CONVECTION ACROSS PORTIONS OF NORTH-CENTRAL AND NORTHEAST LOUISIANA. SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THROUGH THE REMAINDER OF THE WORK WEEK INTO THE EARLY PART OF THE WEEKEND DUE TO THE LINGERING FRONTAL BOUNDARY PARKED ALONG AND SOUTH OF INTERSTATE 20. NORTHWEST FLOW BEHIND A LONGWAVE TROUGH TO BUILD ACROSS THE REGION ON SATURDAY ALLOWING FOR IMPROVING CONDITIONS. MUCH COOLER TEMPERATURES EXPECTED LATE IN THE WEEKEND THROUGH THE EARLY PART OF THE WORK WEEK WITH HIGHS IN THE 50S AND 60S AND LOWS IN THE 30S AND 40S. OTHERWISE...A GRADUAL WARMING TREND EXPECTED THROUGH THE MIDDLE OF THE WORK WEEK. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 56 70 49 / 30 40 50 50 MLU 76 55 71 50 / 20 40 40 50 DEQ 72 49 64 43 / 20 40 40 40 TXK 73 52 66 45 / 20 40 40 40 ELD 74 51 67 47 / 10 40 40 40 TYR 74 57 70 47 / 30 50 40 50 GGG 75 56 70 48 / 30 50 40 50 LFK 78 61 75 53 / 40 50 50 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Mar 17, 6:00 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT THU MAR 17 2016 ARZ050-051-059>061-070>073-LAZ001>006-012>014-021-OKZ077-TXZ096- 097-108>112-124>126-137-138-181100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE- JACKSON-OUACHITA-CALDWELL-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-GREGG-HARRISON- 600 AM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS AN UPPER-LEVEL DISTURBANCE MOVES ACROSS THE REGION. RAINFALL AMOUNTS WILL GENERALLY AVERAGE AROUND A TENTH TO A QUARTER OF AN INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE ACROSS THE REGION THROUGH EARLY SATURDAY MORNING. ADDITIONAL RAINFALL AMOUNTS WILL GENERALLY RANGE FROM A QUARTER INCH OR LESS ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. LAZ010-011-017>020-022-TXZ136-149>153-165>167-181100- DE SOTO-RED RIVER-SABINE-NATCHITOCHES-WINN-GRANT-LA SALLE-SMITH- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 600 AM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. SOME STORMS COULD BE SEVERE DURING THE AFTERNOON HOURS WITH HAIL AND DAMAGING WINDS THE MAIN THREAT. RAINFALL TOTALS WILL AVERAGE AROUND A HALF AN INCH OR LESS. LOCALLY HIGHER AMOUNTS MAY BE POSSIBLE IN THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY SATURDAY MORNING. ADDITIONAL RAINFALL AMOUNTS OF A HALF AN INCH OR LESS CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THROUGH TONIGHT. 05
In the hours before
Local storm report, Mar 17, 10:33 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1033 AM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HAIL TEXARKANA 33.44N 94.07W
03/17/2016 E0.25 INCH BOWIE TX TRAINED SPOTTER
1025 STILL GOING AT 1032 AM
&&
EVENT NUMBER SHV1600214
25Special weather statement, Mar 17, 10:35 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1035 AM CDT THU MAR 17 2016 ARZ072-073-171615- UNION AR-COLUMBIA AR- 1035 AM CDT THU MAR 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLUMBIA AND WESTERN UNION COUNTIES UNTIL 1115 AM CDT... AT 1034 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MACEDONIA...OR 8 MILES SOUTH OF MAGNOLIA...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MAGNOLIA...EMERSON...WESSON...ATLANTA...VILLAGE...LISBON...MACEDONIA... CALHOUN...MARYSVILLE...HORSEHEAD...THREE CREEKS...NOXOBE...CAIRO... WALKERVILLE...HEW HOPE...SPOTVILLE AND NEWELL. LAT...LON 3304 9334 3323 9336 3333 9274 3306 9270 TIME...MOT...LOC 1534Z 263DEG 29KT 3315 9326 13
Local storm report, Mar 17, 10:39 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1039 AM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HAIL ASHDOWN 33.67N 94.13W
03/17/2016 E0.25 INCH LITTLE RIVER AR EMERGENCY MNGR
PEA HAIL IN ASHDOWN
&&
EVENT NUMBER SHV1600215
25Local storm report, Mar 17, 10:44 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1044 AM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM HAIL TEXARKANA 33.44N 94.07W
03/17/2016 E0.88 INCH BOWIE TX TRAINED SPOTTER
&&
EVENT NUMBER SHV1600216
25Local storm report, Mar 17, 10:51 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1051 AM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM HAIL TEXARKANA 33.45N 94.02W
03/17/2016 E0.75 INCH MILLER AR PUBLIC
PENNY HAIL ON JEFFERSON AVE AND ARK BLVD
&&
EVENT NUMBER SHV1600217
25Local storm report, Mar 17, 10:55 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 AM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM HAIL TEXARKANA 33.45N 94.02W
03/17/2016 E0.75 INCH MILLER AR AMATEUR RADIO
HAIL REPORTED AT MILLER COUNTY SHERIFFS OFFICE
&&
EVENT NUMBER SHV1600218
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 1:30 AM CDT | Areal Flood Warning | SHV | Union | 9 hr |
| Mar 17, 10:12 AM CDT | Severe Thunderstorm Warning | SHV | Little River, Miller | 48 min |
| Mar 17, 10:35 AM CDT | Special Weather Statement | SHV | Columbia | 40 min |
| Mar 17, 10:41 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 49 min |
| Mar 17, 11:25 AM CDT | Special Weather Statement | SHV | Union | 65 min |
| Mar 17, 3:56 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 49 min |
| Mar 17, 4:13 PM CDT | Special Weather Statement | SHV | Hempstead | 47 min |
| Mar 17, 4:43 PM CDT | Special Weather Statement | SHV | Columbia, Union | 47 min |
| Mar 17, 4:48 PM CDT | Special Weather Statement | SHV | Lafayette | 57 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.